Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
MegaSauce

Is this true about accutane?

Recommended Posts

Hey everyone.. I start my 6 months of accutane today, I read somewhere online that only 1 out of every 12 people that take acctuane experience an initial breakout from it.. I just want to know if this is actually somewhat true or false?
My doctor also told me that its unlikely that I will experience an initial breakout but that it is possible.

Also, if anyone has any suggestions of what to use while on accutane or even just wants to tell me what to expect, it would be greatly appreciated.
My doctor has started me at a rather high dose, Im taking 80mgs a day I believe for 6 months. 

thanks everyone !

Share this post


Link to post
Share on other sites

I don't think I know a single person that hasn't had an initial breakout, so I am surprised that your doctor said that! Almost every video, blog, log, etc. of people talking about their experience that I have seen mentions the initial worsening of their skin before it gets better. It happened to me when I took accutane years ago. My doctor described it then as the medication pulling all of the "bad stuff" from the deep layers of your skin to the surface. But I didn't really mind at the time because my skin was so bad and everyone was already used to me having terrible skin lol. 

The only thing I experienced while on accutane was getting a rash on my arms from the skin becoming so dry. My doc reccommended a hand/body lotion from the drugstore called Lubriderm that took care of it. Otherwise I didn't really have symptoms. I didn't have a particular  skin care routine that I followed, I just used random drug store cleansers. So, just use what feels good for you! When you are on accutane, what products you use won't make that much of a difference because accutane will take care of everything from the inside. As long as you like your products and they don't irritate your face then there is no need to adopt a new routine!

I think the best part about my experience is that I DIDN'T know what to expect. I didn't have any friends at the time that took it and never researched other people's experiences online. So, I just kind of took the medicine and went on living my life like normal. I am so glad I did, because I believe that I saved myself a lot of the anxiety, stress and obsession over the day to day experiences with the drug that I now see in many people taking it. I honestly think that a lot of people experience a "placebo effect" when they take accutane because they spend so much time researching the possible side effects that they begin to think that they are also experiencing those side effects. With that being said, my best advice is not too worry about it too much. Just relax and let the drug work it's magic!

Share this post


Link to post
Share on other sites

I'm due to finish my 6 months course in a few weeks. I'm happy to report that I did not experience  an IB at all. My dermatologist put me on 20 mg for the first month then 40 mg, 40 mg, 50 mg, 50 mg and 50 mg. I was also taking an antibiotic called amoxicillin for the first month to prevent the breakout to happen. The only one thing I've been battling is dry skin that just keeps coming off sometimes and leaving some marks on my face. They heal quickly though when I spend extra more time moisturizing my skin. My face turns red from time to time as well. 

All I can say to you is good luck. Roaccutane has worked magic for my mild but persistent acne. It does come with many annoying side effects but in my opinion it's worth it. 

Good luck!
Maggie 

Share this post


Link to post
Share on other sites
On 9/2/2016 at 8:37 AM, kelbell812 said:

I don't think I know a single person that hasn't had an initial breakout, so I am surprised that your doctor said that! Almost every video, blog, log, etc. of people talking about their experience that I have seen mentions the initial worsening of their skin before it gets better. It happened to me when I took accutane years ago. My doctor described it then as the medication pulling all of the "bad stuff" from the deep layers of your skin to the surface. But I didn't really mind at the time because my skin was so bad and everyone was already used to me having terrible skin lol. 

The only thing I experienced while on accutane was getting a rash on my arms from the skin becoming so dry. My doc reccommended a hand/body lotion from the drugstore called Lubriderm that took care of it. Otherwise I didn't really have symptoms. I didn't have a particular  skin care routine that I followed, I just used random drug store cleansers. So, just use what feels good for you! When you are on accutane, what products you use won't make that much of a difference because accutane will take care of everything from the inside. As long as you like your products and they don't irritate your face then there is no need to adopt a new routine!

I think the best part about my experience is that I DIDN'T know what to expect. I didn't have any friends at the time that took it and never researched other people's experiences online. So, I just kind of took the medicine and went on living my life like normal. I am so glad I did, because I believe that I saved myself a lot of the anxiety, stress and obsession over the day to day experiences with the drug that I now see in many people taking it. I honestly think that a lot of people experience a "placebo effect" when they take accutane because they spend so much time researching the possible side effects that they begin to think that they are also experiencing those side effects. With that being said, my best advice is not too worry about it too much. Just relax and let the drug work it's magic!


yeah unfortunetly Ive been doing a lot of research and making myself super paranoid... I started taking it a couple days ago and the left side of my face has been breaking out but in very small pimples, luckily no crazy cystic acne as of right now lol.. thank you for your advice!!
On 9/2/2016 at 9:18 AM, Maggie1989 said:

I'm due to finish my 6 months course in a few weeks. I'm happy to report that I did not experience  an IB at all. My dermatologist put me on 20 mg for the first month then 40 mg, 40 mg, 50 mg, 50 mg and 50 mg. I was also taking an antibiotic called amoxicillin for the first month to prevent the breakout to happen. The only one thing I've been battling is dry skin that just keeps coming off sometimes and leaving some marks on my face. They heal quickly though when I spend extra more time moisturizing my skin. My face turns red from time to time as well. 

All I can say to you is good luck. Roaccutane has worked magic for my mild but persistent acne. It does come with many annoying side effects but in my opinion it's worth it. 

Good luck!
Maggie 


My doctor started me at 80mgs a day off the back lol.. my acne has been a bit severe though so hopefully this is the beginning of the end lol.. thank you !

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×